MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon became entrapped on the guidewire.This ranger global dcb otw 6.0 x 100mm, 135cm was selected for use in a percutaneous angioplasty procedure.The lesion was in the superior femoral artery (sfa), was moderately tortuous and calcified, and was 75 percent stenosed.During the procedure, the balloon became stuck on the guidewire.The balloon and guidewire were removed as one unit.There was no patient injury.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this ranger global dcb otw 6.0 x 100mm, 135cm was returned with a 0.014 guidewire inside the device.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination revealed a kink to the shaft 90mm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis was unable to confirm the clinical observation of guidewire entrapment; however, damage was found that may have contributed to the reported event.
 
Event or Problem Description

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16597500
Report Number2124215-2023-11609
Device Sequence Number5310636
Product Code ONU
UDI-Device Identifier08714729976141
UDI-Public08714729976141
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number04803H22
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown